U.S. doctors online nowAsk doctors free
Sunnyvale, CA
A 32-year-old male asked:

i take b12-2500mcg(cyn) in the morning and feel energetic for 2-3 hrs. the next dose, 2500mcg(cyn) makes me fatigued/sleepy. what could be the cause?

2 doctor answers4 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Vitamin B-12: First, unless you have a B-12 deficiency, dietary deficiency, have no gastric acidity you need not take these. Nonetheless, none of your subjective manifestations are likely to be due to the vitamin supplements. This is either psychogenic or related to some other condition and not to vitamin B-12 supplements.
Dr. Stephen Southard
Internal Medicine 15 years experience
It's probably: Unrelated to specific dosing of vitamin B12. While vitamin B12 deficiency could have waxing and waning fatigue, it's just more the nature of the deficiency rather than the dosing. I would look to another cause if your vitamin B12 levels have been repleted. Unfortunately many things can cause fatigue and would require further info to better determine what may be going on. Best of luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 31, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.